Submit Manuscript  

Article Details


Ustekinumab-induced Sarcoidosis in a Patient with Psoriatic Arthritis

[ Vol. 15 , Issue. 2 ]

Author(s):

Senol Kobak* and Huseyin Semiz   Pages 163 - 166 ( 4 )

Abstract:


Background: Psoriatic Arthritis (PsA) is a chronic inflammatory disease that may affect different joints. Sarcoidosis is a Th-1 cell-related chronic granulomatous disease characterized by non-caseating granuloma formation. The coexistence of both the diseases is a rare entity. Ustekinumab, an IL12 / 23 inhibitor, has shown efficacy and safety in the treatment of PsA.

Objective: This study presents a case with ustekinumab-induced sarcoidosis in a patient with PsA.

Case Report: A 52 years old female patient with complaints of pain and swelling of the wrists, MCP, PIP and DIP joints and skin lesions was referred to our Rheumatology clinic. On her medical history, she had been under follow up for 5 years with the diagnosis of psoriasis and one year ago, she started to receive ustekinumab prescribed by a dermatologist. On physical examination, she had psoriasis skin lesions and arthritis of both wrists, MCP, PIP, DIP joints. Bilateral hilar lymphadenopathies were detected in the chest X-ray and thorax computed tomography. In laboratory tests, acute phase reactants and serum angiotensin-converting enzyme levels were high. Endobronchial ultrasonography biopsy was performed and non-caseating granuloma consistent with sarcoidosis was reported. Ustekinumab was discontinued, methotrexate and low-dose corticosteroid were started. The patient was clinically stable in the 6th month of the treatment and the findings were regressed.

Conclusion: Sarcoidosis development appears to be a new paradoxical effect of ustekinumab therapy, being another biological agent.

Keywords:

Sarcoidosis, ustekinumab, psoriatic arthritis, IL12/23 inhibitor, DIP joints, MCP joints.

Affiliation:

Istinye University, Faculty of Medicine, LIV Hospital, Department of Internal Medicine and Rheumatology, WASOG Sarcoidosis Clinic, Istanbul, Ege University Faculty of Medicine, Department of Internal Medicine, Izmir

Graphical Abstract:



Read Full-Text article